Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

124 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took azithromycin and cough syrup for fever, cough and sore throat. Which medicine can help?

Answered by
Dr.
Dr. Prasad

General & Family Physician

Practicing since :2005

Answered : 2890 Questions

default
Posted on Sat, 7 Dec 2013 in Ear, Nose and Throat Problems
Question: HI, im having a little fever and cough and sour throut, I hv taken azithromycin 3 tablets and taking cough serup but no improvement i have also taken ibruphin, I need can you tell me good table along with acid as im in cambodia right now and do atleast i can ask medical for that acid.
doctor
Answered by Dr. Prasad 24 minutes later
Brief Answer: Try omeprazole... Detailed Answer: Hi, I am not sure in what frequency did you use Azithromycin. Anyway antibiotics can induce gastritis and hyperacidity. You can use antacid syrups available at Cambodia three times a day before food. If you are unable to find a pharmacy that dispenses antacid, you can alternatively check for proton pump inhibitor like omeprazole (which is over the counter in most locations) - omeprazole 20mg tablets can be taken twice a day for a week to control hyeracidity. If none of the antacids / proton pump inhibitor are available, you can try home made preparation - a teaspoon of baking soda mixed with a glass of warm water; milk and yoghurt. As far as fever, cough and sore throat is concerned, if fever is not high grade (temperature above 100 deg F), I would suggest you to observe with only paracetamol tablets along with XXXXXXX warm salt water gargles. Avoid spicy food; sleep well; drink lots of fluids and rest well. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 4 minutes later
Hi took oen tablet of azithromycin per day and took precitatmol today along with cough surup, I rem about novaclox which my family dr used to give me when i get same symtoms earlier, can u suggest what acid that has, and novaclox is used for which purpose, omeprazol is for wht purpose?? heyperaciidty symtoms??
doctor
Answered by Dr. Prasad 34 minutes later
Brief Answer: Novaclox is an antibiotic... Detailed Answer: Hi, I apologize if my previous answer was not clear. Let me try again and answer your questions.. As I understand, you are looking for treatment of acid (acidity) which can commonly occur with antibiotics along with treatment of fever, cough and sore throat. Correct me if any of my statement is wrong in the next follow up. 1. Novaclox is an antibiotic containing amoxicillin and cloxacillin. It has similar potency and spectrum as azithromycin. I personally prefer azithromycin over novaclox for bacterial upper respiratory tract infections since it is a single dose tablet. 2. Both novaclox and azithromycin can cause abdominal pain secondary to hyperacidity. If you have this complaint, omeprazole and antacid medications will help. 3. Acids has no medical use in treating mild fever, cough and sore throat. Most often as the cause is viral, it resolves spontaneously. It may take up to a week before you feel alright. Therefore I recommend you to continue paracetamol and cough syrup such as benadryl. Use XXXXXXX warm salt water gargling. Plenty of rest and water will also benefit you. I expect you to feel better with paracetamol, benadryl, warm gargling, omeprazole, plenty of rest and water. If this regiment fails to treat you over period of 5 days or if you develop a high grade fever, you are encourage to consult a physician nearby. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Prasad 3 minutes later
Hi THanks, Sorry for confusing you , by acid what i meant is that content in novaclox not that I havea any hyperscidity, I only have a mild fever and sour cough .... As you suggested it will take time, i will keep taking the paracetamol and benadryl, if there is any other thing you can suggest for fast relief??
doctor
Answered by Dr. Prasad 19 minutes later
Brief Answer: Zinc containing vitamins.... Detailed Answer: Hi, Your query is much clear now... Viral flu infections resolve spontaneously. Unless a patient is immunocompromised, common flu infection on an average resolve in 3-5 days time. Rarely symptoms can prolong over 7-10 days. Both novaclox and azithromycin can only take care of bacterial infection. So if your symptoms are just 3 days old, I would encourage you to continue paracetamol, benadryl and gargling. Zinc containing vitamins such as zincovit or Z&D help by boosting immunity. You may take this one pill a day for few days. As you follow the above regimen, please take note of few symptoms: 1. Temperature persistently above 100 deg F 2. Symptoms going over a week 3. Cough with excessive sputum production 4. Inability to eat and swallow You will need to discuss with your local physician or update me if you any of the above is positive or develop any new symptoms. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,   ,  

Recent questions on  Benadryl

doctor1 MD

I was told I have SERtinuin Syndrom from taking the drug Savella for 6 weeks my doctor has been treating me with Beandryl my symptons are the same mri and eeg Dr said looked alright and I will get well it is just taking longer, I was told to stop taking the Benadryl,which is the only thing that stablizes me a little bit for the past 2 days my heart seems to be beating a little faster it feels funny. I have a heart condition Tetrology Fallot, had a cardic montor on 2 weeks ago everthing was ok so how can i tell if my heart is beating a litt faster

doctor1 MD

I have a very sensitive patch (burning itch) @ the base of my spine, top of butt crack. There is a rough "basketball skin" patch running down inside my butt cheek. Also between my thigh & scrotum & above the penis in the pubic hair is very red & itchy.Blue star ointment gives the only releif but burns terribly.Have tried otc antifungals, benadryl, neosporin, hydrocortizone...you name it, at wits end. Dr. said yeast infection use otc antifungal creme, already know that dont help. In agony please help.

doctor1 MD

My husband had a double hernia repaired almost two weeks ago and now he's breaking out in a rash that's very itchy. Benadryl seems to help, but doesn't completely eliminate the problem. Could it be a reaction to the internal disolvable stitches? We've ruled out everything else he could be reacting to.

doctor1 MD

i have routine blood work done yearly and last month my GFR came back 59, HCT 31, nml w/ cr 1.0. i have markers for sjogrens, not clinical diagnosis, chol 203, hdl 54, ldl 110 triglycerides 88 and BP is 110/70 s ballpark average, microprotein 44 in urine from 4 last sept. i have no other healthproblems. repeat GFR 58, HCT 37 bun/cr same, chol level same but CO2 20, and microprotein is down to 8 in urine (cut protein down to minimum..i was big protein eater). i am worried about GFR. only thing i can think of that could have caused this is taking ibuprofen/benadryl during a 3 week period when i broke my rib prior to having labs drawn..and i took the ibuprofen regularly. i drink lots of water always. also since feb, i have increased exercise phenomenally. is it possible to turn this GFR around? and how quick does kidney failure take? am i on a downward spiral? i have next appt w/ Primary doc in 1 month, am repeating labs til then. what can i do that i am not doing to retard/repair circumstances? is it permanent damage?..

doctor1 MD

Is there a Benadryl -Malox- L:idocaine mouthwash available without prescription?

doctor1 MD

I think I have found bedbug infestation on my mattress. I have also received many bites every night. I got rid of the mattress and have found no signs on the main body of the berd. How do you get rid of bedbugs and will they spread to other parts...

doctor1 MD

I am taking Temezapam for sleep--for at least 3 months. Are alternative medicines available to help me sleep?